my doctor diagnosed me with pseudgought? (sorry about the spelling). he told me that sometimes mimics gout. how is gout related to arthritis and can you give me any other general information to helo me? THANK YOU!
We would like to enlighten you about Pseudogout. We could understand your concern.(never mind about spelling!)
Pseudogout refers to the clinically evident acute synovitis with red, tender, and swollen joints that may resemble gouty arthritis (a similar condition with joint deposition of monosodium urate crystals).
Here there is deposit of calcium pyrophosphate dihydrate,CPPD crystals in the connective tissues and it is called Chondrocalcinosis.
Patients usually present with inflammation of one or more joints often resulting in pain in the affected joint(s). CPPD crystals tend to form within articular tissues. Although, in theory, any joint may be affected, the knees, wrists, and hips are the statistically the most commonly attributed areas.
As with most conditions, chondrocalcinosis can present with similarity to other diseases such as ankylosing spondylitis or gout.
For acute pseudogout, intra-articular corticosteroid injection, systemic corticosteroids, non-steroidal anti-inflammatory drugs (NSAIDs), or occasionally, high-dose colchicine. NSAIDs are generally administered in low doses to help prevent chondrocalcinosis, however if an acute attack is already occurring, higher doses are administered.
Take care and come back to us with further queries
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.